Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 202, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2020, 8:22 PM EDT for Gwinnett County, Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2020, 8:22 PM EDT (00:22 UTC)
- Expired
- Jul 8, 2020, 8:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:30 PM EDT | TSTM WND DMG | 2 Se Rest Haven, GA | LARGE TREE DOWN ALONG STONELEIGH RUN DRIVE WHICH DAMAGED THE ROOF OF A CAR. |
| Jul 8, 8:30 PM EDT | TSTM WND DMG | 3 Se Buford, GA | 2 TREES REPORTED DOWN ALONG ROLLING CREEK DRIVE NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WUUS52 KFFC 090022
SVRFFC
GAC135-090045-
/O.NEW.KFFC.SV.W.0202.200709T0022Z-200709T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
822 PM EDT Wed Jul 8 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Gwinnett County in north central Georgia...
* Until 845 PM EDT.
* At 822 PM EDT, a severe thunderstorm was located near Rest Haven,
or 9 miles north of Lawrenceville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceville, Sugar Hill, Suwanee, Buford, Braselton, Dacula, Rest
Haven, Harbin and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3410 8387 3413 8382 3400 8387 3398 8383
3397 8383 3395 8381 3393 8380 3387 8387
3404 8409 3415 8401
TIME...MOT...LOC 0022Z 303DEG 8KT 3409 8396
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:30 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 8, 7:30 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 730 PM EDT Wed Jul 8 2020 .PREV DISCUSSION... /Issued 401 PM EDT Wed Jul 8 2020/ SHORT TERM /Tonight through Thursday Night/... Expect largely diurnal convection to continue through the short term as deep moisture remains over the region. Lingering surface boundary from exiting low will provide a focus for convection tonight. With high precipitable water values, expect stronger storms to be efficient rain producers. For Thursday, weak northwest flow will guide two upper level impluses into the area, promoting afternoon and evening convection. Models are in good agreement with showing better initiation over the southern CWA and the northeast Georgia mountains, so have gone ahead and included likely pops for those areas for Thursday afternoon. Pops diminish into the late evening hours. Near normal to slightly below normal temperatures are expected through the period. 31 LONG TERM /Friday through Wednesday/... A strong upper level high pressure system over the SW United States will continue to steer low pressure systems from out of the great lakes through the SE. This nearly continuous upper level trough will keep pops at chance through the rest of the forecast period. This NW flow shows the potential to trigger an MCS somewhere in the SE by the end of the weekend. Severe parameters are showing the potential for a favorable severe weather environment with a 200mb jet and steep mid-level lapse rates, especially across northern Georgia. Temperatures will climb in to the lower 90s by Friday across northern Georgia and upper 90s across south and central Georgia. Dewpoints will range from the mid to lower 70s for most of the CWA. This combination of heat and humidity will push heat indices over 100 for SE portions of the CWA Friday through Sunday. These temperatures will continue through the forecast period, hovering slightly above climatological average. Vaughn && .AVIATION... 00Z Update... Scattered showers and isolated thunderstorms will continue to wind down for the next couple of hours. Will keep tempos in for the next two hours to cover any lingering convective activity. Not too confident that IFR clouds will develop overnight, the hi-res models are not progging. However, the airports that received rainfall would have better chances, so did go a tempo bkn for those TAF sites. Winds will be light, but should remain on the west side for the duration. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 72 94 / 30 40 30 40 Atlanta 72 86 73 92 / 60 50 40 50 Blairsville 66 82 66 86 / 40 60 40 60 Cartersville 70 88 71 92 / 50 40 30 50 Columbus 72 90 74 95 / 50 50 30 50 Gainesville 71 86 71 90 / 30 50 30 50 Macon 72 89 73 93 / 50 50 30 50 Rome 71 89 72 92 / 40 40 30 60 Peachtree City 70 88 71 92 / 60 50 30 50 Vidalia 74 90 75 95 / 30 60 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Vaughn AVIATION...NListemaa
Hazardous weather outlook, Jul 8, 12:34 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1234 PM EDT Wed Jul 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1234 PM EDT Wed Jul 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Afternoon thunderstorms are expected to develop across the region today. Some storms could be strong with heavy rain, lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms are possible each day during the afternoon. Some severe thunderstorms are possible on Sunday with damaging winds being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 8, 6:47 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Wed Jul 8 2020
GAZ056-070-082315-
Lamar GA-Spalding GA-
647 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND SOUTHEASTERN SPALDING
COUNTIES UNTIL 715 PM EDT...
At 647 PM EDT...a strong thunderstorm was over Milner, or near
Barnesville...moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Milner, Orchard Hill, Aldora, Redbone, Liberty Hill,
Goggins, Piedmont, Johnstonville and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3303 8427 3304 8425 3318 8425 3320 8409
3306 8404 3295 8404 3295 8405 3293 8406
3293 8412 3299 8412 3299 8427
TIME...MOT...LOC 2247Z 352DEG 14KT 3312 8419
WIND...40MPHSpecial weather statement, Jul 8, 7:19 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Wed Jul 8 2020
GAZ022-033-045-082345-
North Fulton GA-DeKalb GA-Forsyth GA-
719 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND SOUTHWESTERN FORSYTH COUNTIES UNTIL 745 PM EDT...
At 718 PM EDT...a strong thunderstorm was over Alpharetta, or 13
miles southwest of Cumming. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody, Doraville,
Berkeley Lake and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8414 3403 8414 3403 8417 3399 8419
3399 8420 3400 8421 3400 8423 3399 8426
3397 8426 3396 8428 3391 8425 3394 8441
3398 8438 3401 8440 3404 8441 3413 8435
TIME...MOT...LOC 2318Z 013DEG 2KT 3405 8427
WIND...40MPHSpecial weather statement, Jul 8, 7:23 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT Wed Jul 8 2020
GAZ023-090000-
Hall GA-
723 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY UNTIL 800 PM EDT...
At 723 PM EDT...a strong thunderstorm was near Murrayville, or near
Gainesville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8373 3424 8374 3428 8393 3430 8393
3430 8395 3433 8395 3436 8398 3439 8398
3440 8397 3442 8398 3445 8392 3447 8393
TIME...MOT...LOC 2323Z 013DEG 2KT 3439 8387
WIND...40MPHSpecial weather statement, Jul 8, 7:24 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Wed Jul 8 2020
GAZ090-091-102-103-090000-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
724 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
NORTHEASTERN STEWART...SOUTHERN MARION AND NORTHWESTERN WEBSTER
COUNTIES UNTIL 800 PM EDT...
At 724 PM EDT...a strong thunderstorm was over Manta, or near
Cusseta...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Cusseta, Preston, Seminole, Christopher, Doyle, Church
Hill, Brooklyn, Renfroe, Draneville, Manta and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8481 3239 8471 3230 8441 3206 8456
TIME...MOT...LOC 2324Z 298DEG 11KT 3228 8469
WIND...40MPHSpecial weather statement, Jul 8, 8:03 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 PM EDT Wed Jul 8 2020
GAZ069-079>081-090030-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
803 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR...SOUTHEASTERN UPSON...
WESTERN CRAWFORD AND SOUTHEASTERN TALBOT COUNTIES UNTIL 830 PM EDT...
At 803 PM EDT...a strong thunderstorm was over Wesley Church, or 8
miles northwest of Butler...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Howard, Salem, Prattsburg, Wesley Church, Carsonville and
Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8441 3276 8435 3275 8402 3243 8421
TIME...MOT...LOC 0003Z 286DEG 6KT 3266 8430
WIND...40MPHSpecial weather statement, Jul 8, 8:20 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 PM EDT Wed Jul 8 2020
GAZ006-008-090045-
Union GA-Fannin GA-
820 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN FANNIN COUNTIES UNTIL 845 PM EDT...
At 820 PM EDT...a strong thunderstorm was over Loving, or 7 miles
northeast of Blue Ridge...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Blairsville, Morganton, Hemp, Owltown, Mineral Bluff,
Nottely Dam, Hurst, Ivy Log, Loving and Jones Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8395 3494 8392 3493 8392 3492 8389
3476 8393 3486 8434 3499 8431 3499 8394
TIME...MOT...LOC 0020Z 280DEG 21KT 3495 8423
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 8, 8:20 PM EDT | Special Weather Statement | FFC | Fannin, Union | 25 min |
| Jul 8, 8:43 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Jul 8, 8:56 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Jul 8, 9:22 PM EDT | Special Weather Statement | FFC | Forsyth | 23 min |
| Jul 9, 4:17 PM EDT | Special Weather Statement | FFC | White | 28 min |
| Jul 9, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | Union | 28 min |
| Jul 9, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 33 min |
| Jul 9, 4:45 PM EDT | Special Weather Statement | FFC | Whitfield | 30 min |
| Jul 9, 5:21 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 9, 5:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 31 min |
| Jul 9, 5:50 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 9, 6:20 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 9, 6:37 PM EDT | Flash Flood Warning | FFC | Cobb, Fulton | 6 hr |
| Jul 9, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 44 min |
| Jul 9, 6:51 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jul 9, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 34 min |
| Jul 9, 7:24 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Jul 9, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 30 min |
| Jul 9, 7:53 PM EDT | Special Weather Statement | FFC | Pike, Upson | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.